MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035431020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during pca (posterior cerebral artery) bifurcation aneurysm, when delivering the subject coil device from introducing sheath to go into microcatheter, the resistance was encountered but the subject coil was still able to be advanced.However, when the subject coil reached to the distal of the microcatheter, it got stuck completely.Therefore, the subject coil was withdrawn from the patient, and the subject coil was fractured inside the microcatheter.The procedure was completed without clinical consequences to the patient.
 
Additional Manufacturer Narrative
D4 expiration date - added.D9 product available to stryker/ returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿ updated.H4 manufacturing date ¿ added.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection was performed as the subject coil delivery wire was seen to be kinked/bent.The subject main coil was found to be detached/separated from the delivery wire.A functional inspection could not be performed due to the damage to the subject device.The reported complaint was not confirmed based on analysis.The subject device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the subject device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that when the operator prepared to insert a 1 mm x 2 cm subject coil while advancing the subject coil through the introducing sheath into the microcatheter, some friction was encountered.Despite this, the subject coil could still be advanced initially.However, upon reaching the distal end of the microcatheter, the subject coil became completely stuck.When the operator attempted to withdraw it, only the subject delivery wire was retrieved, as the subject coil had fractured and remained lodged inside the microcatheter.Additional information provided by the customer indicated that the subject device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The subject device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.The patient's anatomy was moderately tortuous.During analysis, the subject coil delivery wire was noted to be kinked, and the subject main coil was found to be detached/separated from the delivery wire.The reported event could not be confirmed during the analysis as the subject main coil wasn¿t returned, hence an assignable cause of not confirmed will be assigned to ¿ main coil difficulty inserting¿, ¿ coil jammed and ¿ main coil broken/fractured during use¿.An assignable cause of handling damage will be assigned to the as analyzed ¿ coil delivery wire kinked/bent¿ since it is most likely that this damage occurred due to handling of delivery wire during the clinical procedure.An assignable cause of procedural factors will be assigned to the as analyzed ¿ main coil prematurely detached/separated during use¿ as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
TARGET HELICAL NANO 1MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20716560
Report Number3008881809-2024-00548
Device Sequence Number9904093
Product Code HCG
UDI-Device Identifier04546540698001
UDI-Public(01)04546540698001(17)260422(10)24299359
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2026
Device Catalogue NumberM0035431020
Device Lot Number24299359
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY-17 MICROCATHETER; SYNCHRO2 GUIDEWIRE (STRYKER); TARGET COIL (STRYKER)
Patient Age57 YR
Patient SexMale
Patient RaceAsian